Discussions that mention paxil

Anxiety board


I am really considering going on medication for my increasing anxiety. I am assuming they'd put me on Paxil or Xanax or something, but at any rate I've heard in commercials and other places all the terrible potential side effects from drugs like this, such as sexual dysfunction or migraines. For those of you on similar medication...are these side effects very common or do they just have to mention them as a disclaimer? I don't want to be anxiety-free..but with a whole new set of problems. What's the deal?
I am on 10mg of Paxil and have been so for several months now. I am doing so much better with my anxiety. I did start with horrible side effects....extremely fatigue, nausea, headaches, increased anxiety initially, just about all of them they describe I had. Most of the side effects were gone within 2 wks, however, they say they can last 4-6 wks. I do still suffer from sexual side effects, but I also recently had surgery and cannot have any more babies. This is very depressing to me, so I don't know if it's my medicine or if it's more an emotional side effect. I do highly recommend you try all other alternatives prior to meds, but if you do need something to help you, then try to stay at a low dose. Everytime you increase your dosage your side effects will increase temporarily. Also, remember everyone is different. You may never experience any side effects or you may have trouble finding the "perfect med". Whatever you decide I wish you the best. Take care!
hi. i take 4mg+ xanax per day and 100mg/day prozac to address major depressive disorder, anxiety disorder, and possible OCD. since the xanax dose has been increased to 4mg per day (1mg 4x day, more if needed), i no longer have full-fledged attacks, just symptoms. i would suggest talking to your doctor about this and maybe start taking an anxiety medication on an "as needed" basis to see how it works for you.

everyone responds to medications differently. i've been on most of the anti-depressants out there and i always come back to prozac... it's the only one i've noticed a difference with and it has low side effects for me. normally it takes several weeks for your body to adjust to the medication.

just a word on a paxil... paxil is the only anti-depressant which i took that i had withdrawal from. i was on 30mg/day and working my way to a higher dose, but stopped the medication because of the side effects. while on it, i felt like i wasn't myself, like i was someone else inside me just sort of along for the ride. the first time i went through medication withdrawal was when i stopped paxil, and i did taper, i didn't stop cold turkey. doctors now recognize that people go through paxil-withdrawal.